Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 211, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 8, 2001, 9:30 PM CDT for Hood County, Palo Pinto County, Parker County, Texas. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 8, 2001, 9:30 PM CDT (02:30 UTC)
- Expired
- Sep 8, 2001, 10:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hood County, TX, Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 9:40 PM CDT | Thunderstorm Wind 52 ES | Santo, TX | Power lines were blown down at the intersection of Highway 281 and Highway 4. |
| Sep 8, 9:45 PM CDT | Thunderstorm Wind 52 E | Santo, TX | A highway sign was blown down at the intersection of Interstate 20 and Highway 4. |
| Sep 8, 9:45 PM CDT | Thunderstorm Wind 52 E | Lipan, TX | Trees and power lines were blown down. Some roof damage was also reported. |
| Sep 8, 10:00 PM CDT | Thunderstorm Wind 52 E | Granbury, TX | Trees and powerl lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3809 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS54 KFWD 090231
SVRFTW
TXC221-363-367-090330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT SAT SEP 8 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOOD COUNTY IN NORTH CENTRAL TEXAS
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
PARKER COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1030 PM CDT
* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM CENTERED NEAR SANTO...OR 26 MILES
WEST-NORTHWEST OF GRANBURY...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE ALEDO...AND WILLOW PARK
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3259 9846 3254 9815 3234 9791 3240 9766
3282 9758 3277 9803What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:00 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 8, 9:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CDT SAT SEP 8 2001 DO NOT ANTICIPATE MAKING ANY CHANGES IN THE CURRENT FORECAST PACKAGE. LINE OF SEVERE THUNDERSTORMS IN THE WESTERN PART OF NORTH TEXAS...IN WATCH 731...WILL CONTINUE TO MOVE EAST OVERNIGHT. IN ADDITION...FLASH FLOODING REMAINS A PROBLEM WITH THE SLOW MOVEMENT OF THESE STORMS. .FWD...FLASH FLOOD WATCH FOR SATURDAY NIGHT FOR THAT PORTION OF NORTH TEXAS ALONG AND NORTH OF A LINE FROM LAMPASAS...TO WACO...TO ATHENS. 42
In the hours before
Local storm report, Sep 8, 7:10 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0705 PM 5 NE NEWCASTLE TX 1.75 INCH HAIL
09/09/01 YOUNG GOLFBALL SIZED HAIL 5
MILES NORTHEAST OF
NEWCASTLE. REPORTED BY
GRAHAM FIRE
DEPARTMENT.Local storm report, Sep 8, 7:28 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0715 PM 10 NNW BRECKENRIDGE TX 0.75 INCH HAIL
09/09/01 STEPHENS DIME SIZE HAIL NEAR THE
COUNTY LINE. REPORTED
BY BRECKENRIDGE POLICE
DEPARTMENT.Local storm report, Sep 8, 7:46 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0710 PM 2 S NEWCASTLE TX 2.75 INCH HAIL
09/09/01 YOUNG GRAHAM FD REPORTED
BASEBALL SIZE HAIL AT
FORT BELKNAP COUNTY
PARK.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 60 min |
| Sep 8, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 52 min |
| Sep 8, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Sep 8, 10:38 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.